MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL STEM 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. HUMERAL STEM 9MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number HUMERAL STEM 9MM
Health Effect - Clinical Code Pain (1994)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the patient underwent a shoulder "arthoplasty" procedure where a 9mm humeral stem, ar-9100-09 was implanted.After an unknown amount of time, the patient began having persistent pain.A revision surgery was performed on (b)(6) 2019 and the stem, ar-9100-09 was removed.There were two additional implants that were explanted, the stem and the head; however at this time, the part numbers are unknown.The "trunion" from the stem was stuck inside the head and unable to be separated so the rep was not able to read the item number on the head component.The revision was completed with hardware from another manufacturer.
 
Additional Manufacturer Narrative
Complaint was confirmed.Visual evaluation revealed chipping at the end of the inclination block from screw extraction.The metal was noted to be extremely thin and worn down over time.The underside of the trunnion displayed deep circular grooves in the metal, indicating that it had been loose and rotating against the inclination block while in the joint space.Material had been worn away so significantly that the grit blasting was gone and a circular dish has been created on the underside of the trunnion.Minor superficial scratches were noted along the outer diameter of the stem.Damage to the stems inclination block and trunnion is evident of loose components, where over time material was worn away as the trunnion rotated on the inclination block.It should be noted that the universe i system was obsoleted in 2005 and the revision surgery to explant the devices occurred in.

Brand Name
HUMERAL STEM 9MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8290228
Report Number1220246-2019-00876
Device Sequence Number1991209
Product Code KWS
UDI-Device Identifier00888867134522
UDI-Public00888867134522
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010124
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUMERAL STEM 9MM
Device Catalogue NumberAR-9100-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR